MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.242S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing location: (b)(4).Manufacturing date: 13-jun-2018.Expiration date: 31-may-2028.Part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm - sterile.Lot number: h659726 (sterile).Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn (b)(4) supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿drill hit the nail and would not pass¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be relevant to the reported complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent a hip surgery.During the surgery, while the surgeon was putting the distal interlocking screw in the proximal femoral nailing system (tfna) short nail, the drill hit the nail and did not pass.The surgeon removed the handle and free handing the drill bit and screw.The procedure was successfully completed with a fifteen (15) minute surgical delay.There was no patient consequence.Concomitant device reported: unknown (part#: unknown, lot#: unknown, quantity: 1), unknown drill bit (part#: unknown, lot#: unknown, quantity: 1).This report is for one (1) 12mm/130 deg ti cann tfna 170mm - sterile.This is report 1 of 6 for (b)(4).

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10698061
Report Number2939274-2020-04725
Device Sequence Number3777451
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public10886982097262
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot NumberH659726
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/19/2020
Patient Sequence Number1
Patient Age80 YR
Patient Weight61